Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Note on nilpotent derivations

Authors: P. H. Lee and T. K. Lee
Journal: Proc. Amer. Math. Soc. 98 (1986), 31-32
MSC: Primary 16A72; Secondary 16A70
MathSciNet review: 848869
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a prime ring with center $ Z$. Suppose that $ d$ is a derivation on $ R$ such that $ {d^n}(x) \in Z$ for all $ x$, where $ n$ is a fixed integer. It is shown that either $ {d^n}(x) = 0$ for all $ x \in R$ or $ R$ is a commutative integral domain. Moreover, the same conclusion holds even if we assume that $ {d^n}(x) \in Z$ merely for all $ x \in I$, where $ I$ is a nonzero ideal of $ R$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A72, 16A70

Retrieve articles in all journals with MSC: 16A72, 16A70

Additional Information

PII: S 0002-9939(1986)0848869-3
Keywords: Prime rings, derivations
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia